Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 247, NWS Tulsa, OK

August 8, 2013Haskell County, LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 8, 2013, 5:41 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2013, 5:41 PM CDT (22:41 UTC)
Expired
Aug 8, 2013, 6:45 PM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 5:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WUUS54 KTSA 082241
SVRTSA
OKC061-079-135-082345-
/O.NEW.KTSA.SV.W.0247.130808T2241Z-130808T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
  EASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
  NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 645 PM CDT

* AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCCURTAIN...
  MOVING EAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KEOTA...
  BOKOSHE...SPIRO AND GANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3544 9466 3520 9455 3510 9508 3521 9513
TIME...MOT...LOC 2241Z 248DEG 14KT 3518 9494

$$
1 follow-up statement
418 
WWUS54 KTSA 082320
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU AUG 8 2013

OKC061-079-135-082330-
/O.CAN.KTSA.SV.W.0247.000000T0000Z-130808T2345Z/
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
620 PM CDT THU AUG 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SEQUOYAH...NORTHERN
LE FLORE AND EASTERN HASKELL COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED...THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

LAT...LON 3544 9466 3520 9455 3510 9508 3521 9513
TIME...MOT...LOC 2320Z 248DEG 14KT 3524 9477

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:18 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 8, 3:18 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU AUG 8 2013

.DISCUSSION...

THE POTENTIAL FOR ANOTHER ROUND OF SIGNIFICANT FLOODING EXISTS FOR
PARTS OF FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS TONIGHT
AND INTO TOMORROW MORNING.

A CONVECTIVE COMPLEX IS EXPECTED TO DEVELOP ONCE AGAIN THIS
EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AND INTO
SOUTHERN KANSAS...PUSHING TO THE EAST AND NORTHEAST ALONG A
REMNANT CONVECTIVE BOUNDARY EXTENDING FROM WEST CENTRAL OKLAHOMA
NORTHEASTWARD INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THERE
ARE SOME SIGNS IN THE SATELLITE DATA THAT THIS DEVELOPMENT IS
BEGINNING. THE LOCATION OF THIS BOUNDARY WILL BE CRITICAL TO PIN
POINTING THE RAINFALL BULLSEYE. CURRENT THINKING IS THAT THIS WILL
BE IN A SIMILAR LOCATION TO LAST NIGHTS...WITH THE NAM/GFS
SOLUTIONS LIKELY BEING TOO FAR SOUTH. THIS EXPECTED PLACEMENT PUTS
LIKELY 1 TO 2 INCH RAINFALL AMOUNTS /LOCALLY HIGHER/ OVER REGIONS
THAT SAW AS MUCH AS 6 TO 7 INCHES LAST NIGHT AND EARLY THIS
MORNING.

LIKE A VERY BROKEN RECORD...FRIDAY NIGHT/SATURDAY MORNING SHOULD
FEATURE ANOTHER OVERNIGHT STORM COMPLEX WITH SMALL THUNDERSTORM
CHANCES AND COOL TEMPERATURES REMAINING THROUGH MOST OF THE
WEEKEND.

WITH NORTHWEST FLOW DEVELOPING OVER THE REGION...THE OVERNIGHT
COMPLEX POTENTIAL WILL RESUME EARLY NEXT WEEK...WITH SOME HEAVY
RAIN POTENTIAL. TEMPERATURES THROUGH NEXT WEEK WILL REMAIN JUST
BELOW NORMAL IN MOST LOCALES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  88  71  88 /  70  50  50  10
FSM   74  94  75  94 /  50  40  30  30
MLC   74  96  73  93 /  40  20  20  20
BVO   69  84  69  85 /  70  50  50  20
FYV   69  87  70  87 /  70  70  50  30
BYV   70  84  69  84 /  80  70  60  40
MKO   73  91  72  91 /  70  40  40  20
MIO   69  84  69  84 /  80  70  50  20
F10   74  91  71  90 /  60  30  30  20
HHW   75  99  74  98 /  30  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ063.

AR...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR ARZ001-ARZ002.

&&

SHORT TERM...23
LONG TERM....22
Hazardous weather outlook, Aug 8, 4:52 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT THU AUG 8 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT THU AUG 8 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...THIS EVENING AND OVERNIGHT.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...THIS EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING...BUT DIMINISHING AFTER SUNSET.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE THIS AFTERNOON
INTO THE EVENING ACROSS PORTIONS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. ONE OR TWO STORMS MAY PRODUCE DAMAGING WINDS
ALONG WITH VERY HEAVY RAINFALL...PRIMARILY NORTH OF A MCALESTER TO
FORT SMITH LINE.

ADDITIONAL STORM DEVELOPMENT IS LIKELY WEST OF THE AREA THIS EVENING
AND FORM INTO A LARGER COMPLEX...IMPACTING THE AREA OVERNIGHT.
DUE TO THE HIGH RAINFALL RATES ASSOCIATED WITH THIS ACTIVITY...A
SIGNIFICANT FLOODING THREAT IS EXPECTED...ESPECIALLY AREAS THAT
HAVE ALREADY RECEIVED HEAVY RAIN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE OVER THE CENTRAL AND
SOUTHERN PLAINS AS A FRONTAL BOUNDARY REMAINS DRAPED OVER THE
REGION. HOT AND HUMID WEATHER WILL PERSIST ACROSS THOSE AREAS
REMAINING SOUTH OF THE BOUNDARY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Aug 8, 11:52 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1152 AM CDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      BEAVER                  36.47N 93.77W
08/08/2013                   CARROLL            AR   NEWSPAPER

            FLASH FLOODING OF BULTER CREEK REPORTED ON HIGHWAY 187
            BETWEEN BEAVER AND HIGHWAY 62. NEAR BEAVER A SEARCH AND
            RESCUE OCCURRED IN BULTER CREEK FOR A PERSON SWEPT AWAY
            FROM VEHICLE TRYING TO CROSS A LOW WATER BRIDGE. PERSON
            WAS FOUND ALIVE.

0820 AM     FLOOD            1 ENE MIAMI             36.88N 94.86W
08/08/2013                   OTTAWA             OK   EMERGENCY MNGR

            HWY 69A NEAR BUFFALO RUN IS CLOSED DUE TO A COMBINATION
            OF BACKWATER FROM THE NEOSHO ALONG TAR CREEK PLUS HEAVY
            RAIN. TAR CREEK ROSE APPOX. 4 FT FROM MIDNIGHT TO 8AM.

0800 AM     FLASH FLOOD      2 E BEAVER              36.47N 93.73W
08/08/2013                   CARROLL            AR   NEWSPAPER

            STATELINE DRIVE BRIDGE IN HOLIDAY ISLAND IS UNDER WATER
            AND NEARLY WASHED OUT. A PUBLIC REPORT VIA NEWSPAPER.

0746 AM     FLASH FLOOD      HIGHFILL                36.26N 94.36W
08/08/2013                   BENTON             AR   EMERGENCY MNGR

            HIGHWAY 264 WAS CLOSED NEAR THE ENTRANCE TO NORTHWEST
            ARKANSAS REGIONAL AIRPORT DUE TO WATER. THE ROAD WAS
            REPORTED BACK OPEN AT 845 AM

0700 AM     FLASH FLOOD      N EUREKA SPRINGS        36.40N 93.74W
08/08/2013                   CARROLL            AR   LAW ENFORCEMENT

            FLASH FLOODING REPORTED ON HIGHWAY 23 NORTH OF EUREKA
            SPRINGS

0700 AM     FLASH FLOOD      2 SW BIG CABIN          36.52N 95.25W
08/08/2013                   CRAIG              OK   EMERGENCY MNGR

            NUMEROUS RURAL ROADS UNDERWATER. ONE SWIFT WATER RESUCE
            WAS NECESSARY.

0700 AM     FLASH FLOOD      GRANDVIEW               36.43N 93.62W
08/08/2013                   CARROLL            AR   LAW ENFORCEMENT

            FLASH FLOODING REPORTED ON HIGHWAY 143 NEAR GRANDVIEW

0630 AM     FLASH FLOOD      BENTONVILLE             36.37N 94.21W
08/08/2013                   BENTON             AR   BROADCAST MEDIA

            SEVERAL CITY STREETS IN BENTONVILLE WERE CLOSED DUE TO
            HIGH WATER

0630 AM     FLASH FLOOD      5 N JAY                 36.49N 94.80W
08/08/2013                   DELAWARE           OK   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS AND LOW WATER CROSSINGS UNDERWATER.

0630 AM     FLASH FLOOD      2 N PEA RIDGE           36.48N 94.11W
08/08/2013                   BENTON             AR   BROADCAST MEDIA

            HIGHWAY 62 CLOSED NORTH OF PEA RIDGE CLOSED DUE TO 2 FEET
            OVER WATER OVER ROADWAY.

0630 AM     FLASH FLOOD      SPRINGDALE              36.19N 94.13W
08/08/2013                   WASHINGTON         AR   BROADCAST MEDIA

            SOUTH THOMPSON STREET IN SPRINGDALE TEMPORARILY CLOSED
            DUE TO HIGH WATER.

0630 AM     FLASH FLOOD      FAIRLAND                36.75N 94.85W
08/08/2013                   OTTAWA             OK   LAW ENFORCEMENT

            MOST STREETS IN TOWN FLOODED. SH125 CLOSED DUE TO HIGH
            WATER.

0630 AM     FLASH FLOOD      SPRINGDALE              36.19N 94.13W
08/08/2013                   WASHINGTON         AR   BROADCAST MEDIA

            BRIDGE UNDERWATER AT WAGONWHEEL AND ZIGLER ROAD IN
            SPRINGDALE

0600 AM     FLASH FLOOD      BELLA VISTA             36.43N 94.23W
08/08/2013                   BENTON             AR   BROADCAST MEDIA

            STREET FLOODING ON CITY STREET NEAR VISITOR CENTER IN
            BELLA VISTA.

0510 AM     FLASH FLOOD      GATEWAY                 36.49N 93.93W
08/08/2013                   BENTON             AR   PUBLIC

            FOUR FEET OF WATER ON THE ROAD AT HIGHWAY 62 AND 37. FROM
            MEDIA REPORT.

0325 AM     HEAVY RAIN       BELLA VISTA             36.43N 94.23W
08/08/2013  E4.00 INCH       BENTON             AR   TRAINED SPOTTER

            SPOTTER REPORTS 2.5 INCHES OF RAIN IN ABOUT 30 MINUTES
            AND NEARLY 4 INCHES OVER THE PAST 2 HOURS. BASEMENT IS
            NOW FLOODING.

1210 AM     TSTM WND DMG     PADEN                   35.51N 96.57W
08/08/2013                   OKFUSKEE           OK   COUNTY OFFICIAL

            POWER OUTAGES REPORTED IN PADEN

1205 AM     TSTM WND DMG     AVOCA                   36.40N 94.07W
08/08/2013                   BENTON             AR   FIRE DEPT/RESCUE

            REPORTS OF TREE LIMBS DOWN AND A SHED BLOWN DOWN IN THE
            AVOCA AREA. TIME ADJUSTED BASED ON RADAR.

&&

DMJ
Special weather statement, Aug 8, 4:46 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT THU AUG 8 2013

OKZ074-076-082215-
HASKELL OK-LE FLORE OK-
446 PM CDT THU AUG 8 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CENTRAL HASKELL AND NORTHERN LE FLORE

AT 446 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF MCCURTAIN...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...LEQUIRE...KEOTA...
MILTON...BOKOSHE AND COWLINGTON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3531 9473 3509 9470 3508 9511 3526 9512
TIME...MOT...LOC 2146Z 265DEG 15KT 3518 9500

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:59 PM CDTSpecial Weather StatementTSAOkfuskee46 min
Aug 8, 12:06 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee39 min
Aug 8, 12:39 AM CDTSpecial Weather StatementTSACraig36 min
Aug 8, 1:15 AM CDTSpecial Weather StatementTSACraig30 min
Aug 8, 3:11 AM CDTAreal Flood AdvisoryTSADelaware2 hr
Aug 8, 3:52 AM CDTSpecial Weather StatementTSAPawnee23 min
Aug 8, 4:01 AM CDTSpecial Weather StatementTSAOsage29 min
Aug 8, 4:40 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Nowata, Ottawa65 min
Aug 8, 4:50 AM CDTSpecial Weather StatementTSAOsage25 min
Aug 8, 4:55 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Delaware, Haskell, Latimer and 11 more50 hr
Aug 8, 5:16 AM CDTSpecial Weather StatementTSANowata29 min
Aug 8, 6:16 AM CDTAreal Flood WarningTSACraig, Delaware, Ottawa14 hr
Aug 8, 8:50 AM CDTRiver Flood AdvisoryTSACherokee, Delaware25 hr
Aug 8, 8:50 AM CDTRiver Flood AdvisoryTSACherokee58 hr
Aug 8, 11:06 AM CDTRiver Flood WarningTSAAdair24 hr
Aug 8, 11:06 AM CDTRiver Flood WarningTSACherokee48 hr
Aug 8, 4:46 PM CDTSpecial Weather StatementTSAHaskell29 min
Aug 8, 4:54 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah51 min
Aug 8, 5:04 PM CDTSevere Thunderstorm WarningTSAHaskell26 min
Aug 8, 5:28 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer47 min
Aug 8, 5:35 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg6 hr
Aug 8, 6:33 PM CDTSevere Thunderstorm WarningTSALeFlore57 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.